Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 114, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2018, 4:21 AM CDT for 5 counties in Oklahoma. It was in force for 39 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2018, 4:21 AM CDT (09:21 UTC)
- Expired
- Jun 12, 2018, 5:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Craig County, OK, Mayes County, OK, Nowata County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 45 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:30 AM CDT | TSTM WND DMG | Bartlesville, OK | SCATTERED TREES DOWN AND TREE DAMAGE TO CARS AND ROOF TOPS IN WESTERN PORTIONS OF BARTLESVILLE. SOME ROADS BLOCKED MAINLY SOUTH OF 14TH STREET. SOME POWER LINES DOWN. |
| Jun 12, 4:30 AM CDT | TSTM WND DMG | Bartlesville, OK | DAMAGE TO GAS STATION IN DOWNTOWN BARTLESVILLE. REPORT RECEIVED VIA TWITTER. TIME ESTIMATED FROM RADAR. |
| Jun 12, 4:34 AM CDT | TSTM WND DMG | Bartlesville, OK | TREE LIMBS DOWN IN BARTLESVILLE. |
| Jun 12, 4:42 AM CDT | TSTM WND GST 60 | 2 E Ochelata, OK | |
| Jun 12, 4:47 AM CDT | TSTM WND DMG | Chelsea, OK | TREE LIMBS DOWN IN CHELSEA. |
| Jun 12, 5:10 AM CDT | TSTM WND DMG | Adair, OK | MULTIPLE POWER POLES DOWN ALONG HIGHWAY 28 |
| Jun 12, 5:10 AM CDT | TSTM WND GST 70 | Adair, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2668 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
583
WUUS54 KTSA 120921
SVRTSA
OKC035-097-105-131-147-121000-
/O.NEW.KTSA.SV.W.0114.180612T0921Z-180612T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
421 AM CDT TUE JUN 12 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Craig County in northeastern Oklahoma...
Northern Rogers County in northeastern Oklahoma...
Northern Mayes County in northeastern Oklahoma...
Washington County in northeastern Oklahoma...
Nowata County in northeastern Oklahoma...
* Until 500 AM CDT
* At 421 AM CDT, severe thunderstorms were located along a line
extending from 2 miles southwest of Welch to 2 miles southeast of
Bartlesville, moving south at 45 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Bartlesville... Vinita...
Nowata... Dewey...
Chelsea... Oologah...
Langley... Adair...
Welch... Ramona...
Ketchum... Ochelata...
Delaware... Foyil...
Bluejacket... Disney...
Lenapah... Talala...
Big Cabin... Vera...
This includes Interstate 44 between mile markers 265 and 293.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building. Measured wind gusts of 60 to 70 miles per hour have been
reported with these storms in southeast Kansas.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3644 9500 3642 9583 3643 9600 3683 9600
3690 9500
TIME...MOT...LOC 0921Z 352DEG 41KT 3684 9513 3673 9595
HAIL...0.88IN
WIND...70MPH
$$1 follow-up statement
202
WWUS54 KTSA 120940
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
440 AM CDT TUE JUN 12 2018
OKC035-097-105-131-147-121000-
/O.CON.KTSA.SV.W.0114.000000T0000Z-180612T1000Z/
Craig OK-Rogers OK-Mayes OK-Washington OK-Nowata OK-
440 AM CDT TUE JUN 12 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR SOUTHERN CRAIG...NORTHERN ROGERS...NORTHERN MAYES...SOUTHERN
WASHINGTON AND SOUTHERN NOWATA COUNTIES...
At 439 AM CDT, severe thunderstorms were located along a line
extending from 3 miles west of Afton to 2 miles northwest of Ramona,
moving south at 40 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations in or near the path include...
Vinita... Nowata...
Chelsea... Oologah...
Langley... Adair...
Ramona... Ochelata...
Foyil... Talala...
Big Cabin... Vera...
Pensacola... New Alluwe...
Cherokee State Park... Watova...
White Oak... Bushyhead...
This includes Interstate 44 between mile markers 265 and 287.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building. These storms have a history of severe wind gusts.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3644 9501 3642 9587 3643 9599 3657 9600
3668 9600 3679 9514
TIME...MOT...LOC 0939Z 350DEG 35KT 3669 9502 3656 9594
HAIL...0.88IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:07 AM CDT, 14 minutes earlier.
Area forecast discussion, Jun 12, 4:07 AM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 407 AM CDT Tue Jun 12 2018 .DISCUSSION... MCS moving into northeast Oklahoma at this time is likely to continue south for the next several hours while gradually weakening. The severe threat should begin to diminish by around sunrise as the storms move south into a more hostile environment. Another MCS is likely to affect parts of the area late tonight into Wednesday morning, with northern areas most likely to be affected. An upper ridge will re-establish itself over the area Thursday through Saturday, with the heat returning at that time. The upper ridge will shift to the east late this weekend into early next week, allowing a deep southerly fetch of tropical moisture to flow north into the area. This will result in increasing rain chances, along with cooler maximum temperatures as we head into next week. Stayed near or just below guidance temperatures the next couple days. && .PRELIMINARY POINT TEMPS/POPS... TUL 92 71 88 71 / 50 50 60 20 FSM 91 73 90 73 / 70 30 60 30 MLC 90 72 89 71 / 40 20 40 10 BVO 92 69 87 68 / 40 70 50 20 FYV 88 69 85 68 / 80 50 60 30 BYV 88 69 86 68 / 80 50 60 30 MKO 90 71 89 71 / 60 30 60 20 MIO 89 69 86 70 / 70 70 50 30 F10 90 72 89 72 / 60 30 60 20 HHW 90 73 92 72 / 30 20 30 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....05 PLATE
Hazardous weather outlook, Jun 11, 9:05 PM CDT, 7 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
905 PM CDT Mon Jun 11 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
905 PM CDT Mon Jun 11 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Northeast Oklahoma and northwest Arkansas.
ONSET...After Midnight.
HEAVY RAIN.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...After Midnight.
DISCUSSION...
Strong to severe thunderstorms currently moving into far northeast
Kansas will continue propagating south overnight, and may affect
parts of northeast Oklahoma and northwest Arkansas after midnight.
Damaging winds will be the main severe weather threat. Locally heavy
rainfall will also be possible with the storms, which may result in
some localized flooding concerns.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY through SUNDAY...No Hazards.
EXTENDED DISCUSSION...
Remnant thunderstorms could be ongoing Tuesday morning with a
thunderstorm complex moving through the area. The cold front will
stall in our vicinity Tuesday before it returns north as a warm
front. Thunderstorm chances will continue Tuesday into Wednesday due
to the proximity of the front, and potential outflow boundaries from
earlier storms.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jun 12, 3:19 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
319 AM CDT TUE JUN 12 2018
OKZ054-120900-
Osage OK-
319 AM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
400 AM CDT...
At 317 AM CDT, strong thunderstorms were located along a line
extending from 7 miles north of Elk City to 4 miles northeast of
Hardy. Movement was south at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Shidler... Elgin...
Grainola... Foraker...
Bigheart... Pearsonia...
Hulah... Sunset Lake...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3700 9600 3687 9600 3662 9659 3689 9675
3700 9675
TIME...MOT...LOC 0817Z 338DEG 32KT 3739 9588 3702 9674Special weather statement, Jun 12, 4:07 AM CDT, 14 minutes before
Special Weather Statement National Weather Service Tulsa OK 407 AM CDT TUE JUN 12 2018 OKZ054-120945- Osage OK- 407 AM CDT TUE JUN 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL 445 AM CDT... At 407 AM CDT, strong thunderstorms were located along a line extending from 4 miles northeast of Hulah to 3 miles southwest of Grainola. Movement was south at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations in or near the path include... Bartlesville... Pawhuska... Shidler... Burbank... Grainola... Foraker... Bigheart... Pearsonia... Bartlesville Municipal Airport... Hulah... Sunset Lake... Osage Hills State Park... Okesa... Webb City... Wah Sha She State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3699 9600 3669 9600 3660 9676 3699 9675 TIME...MOT...LOC 0907Z 003DEG 23KT 3699 9600 3690 9668
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:19 AM CDT | Special Weather Statement | TSA | Osage | 41 min |
| Jun 12, 3:40 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Washington | 50 min |
| Jun 12, 4:07 AM CDT | Special Weather Statement | TSA | Osage | 38 min |
| Jun 12, 4:32 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 43 min |
| Jun 12, 4:48 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Delaware, Mayes, Rogers, Tulsa and 2 more | 42 min |
| Jun 12, 5:05 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 40 min |
| Jun 12, 5:26 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Rogers and 1 more | 49 min |
| Jun 12, 5:41 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 49 min |
| Jun 12, 6:12 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 48 min |
| Jun 12, 6:29 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee, Tulsa | 61 min |
| Jun 12, 6:45 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 45 min |
| Jun 12, 7:10 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 65 min |
| Jun 12, 7:29 AM CDT | Special Weather Statement | TSA | Creek, Okmulgee | 46 min |
| Jun 12, 7:33 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 57 min |
| Jun 12, 7:51 AM CDT | Special Weather Statement | TSA | Okfuskee | 54 min |
| Jun 12, 8:06 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 54 min |
| Jun 12, 8:36 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 3 hr |
| Jun 12, 8:59 AM CDT | Special Weather Statement | TSA | Pushmataha | 61 min |
| Jun 12, 9:24 AM CDT | Special Weather Statement | TSA | Pittsburg | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.